MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN 3.2MM X 110MM STERILE 2 PACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. BONE PIN 3.2MM X 110MM STERILE 2 PACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 213524
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Bone Notching (4890)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The tip of the mako bone pin 3.2mm×110mm broke while it was being inserted into the tibia and remained inside the bone.It was possible to remove it by excavating around the remained pin using a chisel and k-wire.A defect was created in the anterior cortical bone of the tibia, and the surgery time was extended by 10 minutes.
 
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a mako bone pins was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection confirmed the event.Device is broken at the tip angle.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there are no other complaints with a similar failure mode for this lot.Conclusions: the alleged failure mode was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
While reviewing the complaint record associated with this report, it was discovered that this event was incorrectly filed as a serious injury.We confirmed that this event did not cause or contribute to any life-threatening condition or permanent impairment to the patient and did not require any medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.Additionally, a review of complaint history records from january 1, 2015, until today, confirmed that there have been no reports of death or serious injury associated with similar events for this device family.Finally, the device¿s associated risk documentation confirmed that the highest potential severity of harm for this hazardous situation is a (s3/o2).Therefore, we will no longer be filing reports for this event type.

Brand Name
BONE PIN 3.2MM X 110MM STERILE 2 PACK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key21539975
Report Number3005985723-2025-00088
Device Sequence Number15237280
Product Code OLO
UDI-Device Identifier07613327412369
UDI-Public07613327412369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213524
Device Lot Number48GB0524
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer06/20/2025
10/29/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date07/14/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight76 KG